Abstract Number: 106

An atypical mycobacterial infection arising in a patient on adalimumab treatment

N. Biswas, T. Casey

Meeting: 2016 Dermcoll

Session Information

Date: -

Session Title: Poster Presentations

Session Time: -

It has been well documented that patients on immunosup- pressive therapies, especially anti-tumour necrosis factor therapy, are at risk for mycobacterial infections. Aside from the typical mycobacterium tuberculosis infection, atyp- ical mycobacterial infections occur more rarely and tend to take a more challenging and prolonged course as a result of delayed diagnosis. We report a case of mycobac- terium marinum, acquired from a public pool, in a man with Crohn’s disease managed on adalimumab. This was treated successfully with doxycycline and cessation of adal- imumab. This case underlines that patient pastimes or occupations may carry an increased risk of infection with mycobacterium marinum. Prior to commencing immuno- suppressive therapy, it may be beneficial that patients are counselled about this increased risk, considering mycobac- terial infections require long-term antibiotic treatment and in some cases, cessation of otherwise very effective medi- cation.